# SDR CA040203013

- Difficulty date: January 23, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 3,129 hours
- Engine: Rotax ROTAX912S3
- Propeller: Hofman HOV352F
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 973670
- Condition: Broken
- Location: Engine Exhaust
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) TAILPIPE NEARLY SNAPPED OFF FROM MUFFLER, INTERNAL BAFFLES LOOSE AND OBSTRUCTING EXHAUST OUTLET PART, CAUSING THE BACK PRESSURE TO RISE AND FAILURE OF TAILPIPE HAS OCCURRED. ENGINE POWER WAS ROBBED AND FORCED THE BUILD-UP OF BACK PRESSURE TO EXIT THE HOLE IT HAS CREATED.  CORRECTION ACTION IS TO SEND MUFFLER TO AN AMO WHOM MAY REPAIR MUFFLER AND COMPLETE TAP TESTS TO MUFFLER TO VERIFY THE STATUS OF INTERNAL BAFFLES, AT EVERY INSPECTION.
